Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit the WebMD Parkinson's Health Center for information about symptoms, types, diagnosis, treatment and care.
Includes Expert Content
diagnosis of parkinsons
avatar
cheney13 posted:
I was diagnosed with parkinsons about 2 years ago,at the time I went to the doctor I had several problems one was tremors. He said that I had parkinsons and essential tremors,he said it was rare to have both. He said nothing to worry about it is just a pain in the ass . He gave me subscription for betta blocker.
Latley it seems to be getting worse my left leg shakes when i am at rest or trying to go to sleep. Also my left hand shakes at rest and both shake for no reason.I have about 8 out of 10 of the symptons.no cbange in my face expressions .my eyes seem to roll up uncontrollably. I really have problem sleeping, and restless leg syndrome. Loss of balance and short term memory is shot. Some say they do not notice anything but I don't see them much. I have been diagnosed with bipolar it st was server depression. Well what should my next step be?#
Reply
 
avatar
DUKE MEDICINE
Mark A Stacy, MD responded:
Dear cheney13,
You may have three causes of tremor:
PD tremor is one at rest, and usually affects one side more than the other - (left leg and hand, sounds like this)
Essential Tremor (ET) is usually an action tremor, and affect both sides of the body fairly equally. Many people notice this when they are trying to eat or use tools (key in a door, etc)
Drug induced tremor: some drugs for bipolar disorder (lithium and valproic acid (Depakote)) cause a tremor that can be at rest and with action. Lithium usually causes a fairly fast tremor, while valproic acid usually causes a slower one. There are also drugs classified as major tranquilizers that can cause parkinsonism and tremor. I would very concerned about this being the cause of your tremor and restless leg symptoms. A partial list of likely drugs for bipolar disorder includes aripiprazole, respiridone, olanzapine, perphenazine, thioridizine, etc. Please review all of your medicines for this potential risk.

If you are not on a medication that may cause parkinsonism, then I think you may have PD, and I would recommend talking with your doctor about treatment options.
 
avatar
cheney13 replied to Mark A Stacy, MD's response:
Now I am on a lot of different drugs but the symptoms were there before I started taking them
I believe I have had essential tremors for a long time and yes it does effect both hands and it usually happens when I am active with my hands, the beta blocker worked for a while but now it is getting worse.
The parkinsons was before the meds. And it only effects one side when at rest. I have also have a new symptom my feet when I began to walk some times freeze to the floor I have fell because of this, now it does not happen all the time just a few.
 
avatar
Ktowngirl responded:
I feel so bad complaining about myself after reading your symptoms. Did you see someone who specializes in movement disorders? I saw a regular neurologist first and that was a disaster. I finally went to a specialist who just treats movement disorders and he is much better. There are some great resources on the Azilect home page. (Symptom tracker,
http://www.azilect.com/Consumer/Tools---Resources/Symptom-Tracker.aspx
Be careful because sometimes medications prescribed for PD can have bad interactions with antidepressants. Are they sure you are bipolar because I think that there are a lot of similar symptoms that are caused by the PD.


Helpful Tips

Aware in Care Hospital Action Plan
I just wanted to let you guys know that I found the BEST thing ever to keep with papers that you take to the hospital! It's called ... More
Was this Helpful?
3 of 3 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Neurological Disorders Center